HELP! Questions on Side Effects

Hello everyone,

I have question in regards to side effects of AVM. Does anyone feel any of the following symptoms: Light headed, memory loss, confusion, trouble concentrating, trouble processing information, delay in responding to questions, trouble following a conversation, short attention span, dizziness, muscle pain or trouble speaking. I am aware that some of this side effects can be caused by medications. But do any of you know if having an AVM for so long might impair any of this brain functions? If so do you ever gain them back fully or partially after removal of AVM? Can the damage be reversed?
Please let me know if you have experienced this.
Silvia

Hello,
have you talked to your Neuro? I lot, has to do with the meds (as Liam said). He’s on the same dosage of Keppra (I think), which IS INCREDEBLY HIGH, 4 GRAMS! and I take 120 MG of Phenobarbital. I’m not sure what else people are taking… but I know Dilantin is really bad for your gums- I have two cousins who are dentists (they specialty: GUMS). In my case the recovery was “smooth” because I was 17 turning 18.

Any other questions- feel free to ask me directly.

Regis

Hi Regis,
My husband is on 100 mg of Topomax. .25 am and .75 p.m. He feel very tired and has problems with speech memory and concentration. The doctors will switch him to any madication we choose.I have heard of Keppra. I am not too sure. I am aware that all meds have the same side effects when it comes to what I have listed. I am concerned about the side effects of organs like: liver, kidneys, and catarats or gums. But I also believe that avm in the long run do cause damages to your brain even if they do not bleed. What do you think?
Silvia

Hi Liam,
It seems like that all treatment will cause scarring and eventually seizure. We are trying to make a decision in what is the best treatment to remove the avm. It seems like that the cure is worst than the disease. There is no end.
Silvia

If you read the blog MY AVM- you’ll get some perspective on what I went through. I rather live 70 years and ENJOY those 70 years, as to 80 watching this, be careful not to do that- I THINK every pill will cut you one way or another, it’s just how do you want to enjoy your life?

Regis

Hi Regis,
I read your profile and you had surgery. We have a consultation on friday with a surgeon. I feel that surgery would be the best option for my husband. His AVM in 2.5 cm and located on the right frontal lobe on the surface. We have also had a consultation for radiation. Is the 3 year wait that is leaving me undecided. Did you feel you made the right decision? Would you recommended?
Silvia

I’M NO DOCTOR- but, mine hemmorhaged and I didn’t know I had it. Mine was no consultation, no nothing- the surgeon and I beat the odds! I wasn’t supposed to live.

How do you feel now? Will you have to take medication for the rest of your life?

I still have my AVM, but I do experience those symptoms and I believe they are from the Depakote and Klonopin, but thats just an opinion.

Hi Jo
My question is If the avm is removed for how long do we need to be on medication. Does it ever end?

probably so- in part my family feels secure (whatever), stuff that I can’t do: join the Army (I wanted to do that before I was 17), have a job where somebody’s life is ‘IN MY HANDS’… BUT at least I know I’m "NOT’ supposed to have any seizure. I can drive, work…

PC crashed- didn’t know if you got this.

I guess what I am trying to find out is : Is there life after AVM? Since we found out we have tried to live a normal life. But it is not easy knowing what can happen and waiting. I read the stories and I appreciate the support from the community and it is reassuring to know that we are not alone. I still have so many unanswered questions. So please bear with me.

1/2 or 1/4 inch more and lights out for me- If I would have bled that much more- that’s it… I’ve been AVM-FREE for 10 years 11 months, as of today. There will be some adjustments- but everything else, will work itself out; trust me.

my neuro said for life? but i am not entirely sure

“I guess what I am trying to find out is : Is there life after AVM?” <–yes, For example: the bottle I’m holding is Champagne and what on my other hand, a cigar.

I created this account FOR PEOPLE TO KNOW: THERE IS LIFE AFTER AN AVM. It’s a little rough the first few months… it will get better!

Hi, Silvia. I experience all of those side effects. I sure hope things will get better when this AVM is gone!

Connie

yep… that about sums it up…
it really sucks!

Hey Silvia,
My AVM was obliterated in late January this year but I still have trouble concentrating, short attention span and trouble having conversations (especially if they don’t interest me lol)! I also have some short term memory loss… but I’m trying to rectify that by going to learn French etc. I believe if you want something badly enough you can change it - I don’t think the side-effects are fully reversible but all you can do is try right?

Hello Silvia

I have my AVM removed 6 weeks ago, Imrecovering from short memory loss and short temper, my body feels like its just been runed over by a buss, I ride motorbikes for a living and i have had my shares of accidents so I know how it feels like, be patient and train yourself on things that are conserning you, ouwn fisio helps a lot, I hate computer games but I have been playing them for 2 weeks and my memory has improved since.

you have allso gone trough a mejor op its only natural that youll be dizzy and with musclu pains, be patient with yourself if you are concerned seek profecional help to easy your queries.
Hope this helps a bit.
Andres

silvia

i experience all these side effects. When I asked the doctors if things would correct themselves after or if they can oblirate my AVM they can not answer with certainty. They will not say for sure if my migraines and seizures will go away either. It is a waiting game and it stinks.